Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 20, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 22, 2011, 3:00 PM CST. It took effect at Feb 23, 2011, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 3:00 PM CST (21:00 UTC)
- In effect from
- Feb 23, 2011, 9:00 AM CST
- Expired
- Feb 23, 2011, 9:18 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
886 WHUS73 KGRB 222100 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST TUE FEB 22 2011 ...INCREASING SOUTHERLY WINDS WEDNESDAY MORNING... .DEPARTING HIGH PRESSURE FROM LAKE HURON TO IOWA...AND AN APPROACHING COLD FRONT OVER THE CANADIAN PLAINS WILL CREATE AN INCREASING SOUTHERLY WIND FLOW WEDNESDAY MORNING. LMZ541>543-230500- /O.NEW.KGRB.SC.Y.0020.110223T1500Z-110224T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 300 PM CST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST THURSDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING. * WAVES: WAVES 2 TO 4FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
867 WHUS73 KGRB 230300 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CST TUE FEB 22 2011 ...INCREASING SOUTHERLY WINDS WEDNESDAY MORNING... .DEPARTING HIGH PRESSURE FROM LAKE HURON TO SOUTHERN ILLINOIS...AND AN APPROACHING COLD FRONT OVER THE CANADIAN PLAINS WILL CREATE AN INCREASING SOUTHERLY WIND FLOW WEDNESDAY MORNING. LMZ541>543-231100- /O.CON.KGRB.SC.Y.0020.110223T1500Z-110224T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 900 PM CST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM CST THURSDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KTS BY LATE MORNING. * WAVES: WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
219 WHUS73 KGRB 231613 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1013 AM CST WED FEB 23 2011 ...INCREASING SOUTH WINDS AND BUILDING WAVES THROUGH LATE TONIGHT... .DEPARTING HIGH PRESSURE FROM LAKE HURON TO SOUTHERN ILLINOIS... AND AN APPROACHING COLD FRONT OVER THE UPPER MIDWEST WILL CREATE AN INCREASING SOUTHERLY WIND FLOW AND BUILDING WAVES. LMZ541>543-240015- /O.CON.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1013 AM CST WED FEB 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. * WINDS: SOUTH WINDS INCREASING TO 15 TO 20 KTS BY LATE AFTERNOON...WITH HIGHER GUSTS. * WAVES: WAVES 1 TO 3 FEET...BUILDING TO 3 TO 5 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
289 WHUS73 KGRB 232143 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CST WED FEB 23 2011 ...STRONG SOUTH WINDS AND HIGH WAVES THROUGH LATE TONIGHT... LMZ541>543-240600- /O.CON.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 343 PM CST WED FEB 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. * WINDS: SOUTH AT 15 TO 25 KTS VEERING SW AND DECREASING OVERNIGHT. * WAVES: 4 TO 7 FEET...SUBSIDING TO 1 TO 2 FEET DURING THE EARLY MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS73 KGRB 240318 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CST WED FEB 23 2011 LMZ541>543-240430- /O.CAN.KGRB.SC.Y.0020.000000T0000Z-110224T0900Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 918 PM CST WED FEB 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS HAVE DIMINISHED...ALLOWING WAVES TO SUBSIDE. CONDITIONS THEREFORE ARE NO LONGER HAZARDOUS TO SMALL CRAFT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 2:27 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 22, 2:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CST TUE FEB 22 2011 .SHORT TERM...TONIGHT AND WEDNESDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW SURFACE HIGH PRESSURE STRETCHING FROM THE GULF COAST...ACROSS THE CENTRAL GREAT LAKES...AND INTO QUEBEC. PLENTY OF LOW STRATUS IS HANGING BACK BENEATH THE SURFACE HIGH OVER THE OHIO VALLEY TO THE NORTHERN MISSISSIPPI VALLEY THIS AFTERNOON. LAKE EFFECT STRATO-CU HAS BEEN DISSIPATING ADJACENT TO LAKE MICHIGAN AS DELTA T/S RISE AND DIURNAL MIXING OCCURS. HOWEVER...DIURNAL CU HAS BEEN BUILDING OVER WESTERN AND CENTRAL WISCONSIN WHERE THE RESIDUAL LOW LEVEL MOISTURE REMAINS. FARTHER WEST...A SERIES OF SHORTWAVES ARE MOVING OVER THE NORTHERN ROCKIES TO THE EAST...WHICH WILL HAVE AN IMPACT ON OUR WEATHER LATE TOMORROW AFTERNOON INTO TOMORROW NIGHT. IN THE MEANTIME...CLOUDS AND TEMPS ARE THE MAIN FORECAST CONCERNS. TONIGHT...SHORTWAVE RIDGING ALOFT WILL MOVE EAST OF THE AREA DURING THE EVENING...AND GIVE WAY TO HEIGHT FALLS OVER THE NORTHERN PLAINS/NORTHERN MISSISSIPPI VALLEY FOR MUCH OF THE NIGHT. AS THIS OCCURS...SURFACE HIGH PRESSURE WILL DRIFT TO THE EAST AS WELL...AND WILL SEE RETURN FLOW DEVELOP AND STRENGTHEN OVERNIGHT. WITH PLENTY OF LEFT OVER LOW LEVEL MOISTURE PRESENT OVER THE UPPER MISSISSIPPI VALLEY AND SOUTHERN GREAT LAKES...CAN DEFINITELY SEE LOW CLOUDS RETURN TO ENCOMPASS MUCH OF THE FORECAST AREA. PROGGED SOUNDINGS BEAR THIS SCENARIO OUT AS WELL...WITH STRENGTHENING AND LOWERING INVERSION HEIGHTS TRAPPING THE LOW LEVEL MOISTURE IN PLACE. WOULDNT BE SURPRISED TO SEE A FEW FLURRY REPORTS EITHER OVER CENTRAL WISCONSIN. WILL INCREASE CLOUDS AND MIN TEMPS TONIGHT. LOWS MOSTLY IN THE MIDDLE TEENS THOUGH SOME 20S LIKELY LAKESIDE DUE TO ONSHORE FLOW. WEDNESDAY...SHORTWAVE TROUGHING WILL MOVE OVER THE NORTHERN PLAINS AND PUSH AN ARCTIC COLD FRONT TO THE UPPER MISSISSIPPI VALLEY BY 00Z THU. EXPECT TO SEE SOME SCT-BKN LOW CLOUDS AROUND IN THE MORNING WHICH SHOULD MIX OUT AROUND MIDDAY OVER NORTHEAST WISCONSIN AND MAYBE EVEN CENTRAL WISCONSIN AS WELL. HOWEVER...WILL SEE ANOTHER SURGE OF LOW LEVEL MOISTURE COMING OUT OF THE GULF AS RETURN FLOW STRENGTHENS FURTHER...AND WILL ALSO SEE CLOUDS THICKEN OVER N-C WISCONSIN IN THE AFTERNOON AS WELL. INHERITED FORECAST SHOWED A SMALL CHANCE OF LIGHT RAIN AND SNOW IN THE AFTERNOON...BUT THINK CHANCES MAY HOLD OFF INTO THE EVENING SINCE GULF MOISTURE IS NOW CONFINED TO THE GULF COAST. WILL TRIM BACK PRECIP CHANCES AND CONFINE THEM TO AFTER 21Z. INSTEAD OF RAIN...WILL SHOW DRIZZLE WITH HIGHS AROUND THE FREEZING MARK AND MID-LEVELS SLOW TO SATURATE. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW FAIRLY GOOD CONSISTENCY WITH TRACKING STRONGER SYSTEMS IN THE DEEPER MOISTURE SOUTHERN STREAM SOUTH OF THE FORECAST AREA. IN THE MEANTIME...TIMING OF WEAKER NORTHERN STREAM SHORT WAVES WILL PROVIDE THE MAIN CHALLENGE DURING THIS STRETCH. THE SHORT WAVE TROUGH WITH COLD FRONT FOR WEDNESDAY NIGHT IS STILL ON TRACK TO WORK OVER THE AREA. IF ANYTHING...IT APPEARS THE FRONT TRACKS OVER A LITTLE QUICKER. DUE TO THE FAIRLY QUICK SPEED OF THE FRONT AND THE MAIN UPPER ENERGY REMAINS NORTH...LITTLE MEASUREABLE SNOW ANTICIPATED AT THIS TIME SO LOWER END CHANCE POPS CONTINUE. A HIGH PRESSURE RIDGE THEN SETTLES INTO THE STATE THURSDAY. FROM THURSDAY NIGHT INTO FRIDAY THE MEDIUM RANGE MODEL CONSENSUS CONTINUES TO TRACK A STRONG SYSTEM OVER THE MID MISSISSIPPI VALLEY REGION. WHILE THE GFS RUN CONTINUES TO REMAIN WELL SOUTH...THE ECMWF MODEL HAS CONSISTENTLY BEEN MORE NORTH BUT STILL ONLY BRUSHING THE SOUTHERN THIRD OF THE STATE WITH MINOR ACCUMULATION. NORTHEAST WINDS MAY PRODUCE SOME LAKE EFFECT SNOW SHOWERS OR FLURRIES THURSDAY NIGHT...BUT THAT APPEARS TO BE BRIEF AS WINDS TURN TO THE NORTHWEST BY FRIDAY AND FOCUSES LAKE EFFECT SNOW SHOWERS OVER FAR NORTHERN WISCONSIN. A COLDER AND BROADER NORTHERN STREAM SHORT WAVE SYSTEM SWINGS OVER THE UPPER MIDWEST AND GREAT LAKES REGION LATER FRIDAY INTO SATURDAY NIGHT. THIS SYSTEM WILL BE WORKING OVER A COLD SURFACE HIGH PRESSURE SYSTEM SO MOISTURE SHOULD BE LIMITED. BUT MINOR ACCUMULATION ALSO POSSIBLE DUE TO LONGER DURATION AND SNOW SHOWER ACTIVITY WITH THE COLD AIR ALOFT. SOME MODERATION IN TEMPERATURES EXPECTED FOR THE START OF THE NEXT WEEK AS THE COLD UPPER TROUGH BEGINS TO SHIFT NORTHEAST. THE SOUTHERN STREAM AGAIN BECOMES MORE ACTIVE WITH A ANOTHER PROGGED SYSTEM TO TRACK OVER THE LOWER TO MIDDLE MISSISSIPPI REGION. THE GFS IS FASTER THAN THE ECMWF BUT EACH IS WELL SOUTH AT THIS TIME. && .AVIATION...LINGERING LOW LEVEL MOISTURE LEFTOVER FROM THIS WEEKENDS STORM IS EXPECTED TO GENERATE A STRATO-CU FIELD THIS AFTERNOON ACROSS THE TAF SITES. VERY SHORT TERM RUC DATA INDICATES DRIER AIR INVADING FROM THE EAST WILL HELP ATW/GRB TURN VFR LATE THIS AFTERNOON...BUT ALSO POINTS TOWARDS AN MVFR CLOUD DECK OVER THE NORTH-CENTRAL WISCONSIN TAF SITES THROUGH EARLY THIS EVENING. THEREAFTER...INVERSION HEIGHTS FALL SUGGESTING CIG HEIGHTS WILL FALL AS WELL. UPSTREAM OBS ALSO INDICATE SUB 1KFT CIG HEIGHTS AS WELL. WILL DROP RHI TO LOW END MVFR BUT IFR APPEARS POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. WARM ADVECTION WILL HELP SCOUR OUT THE LOW CLOUDS LATE TONIGHT INTO TOMORROW MORNING. LOW CLOUDS RETURN LATE TOMORROW AFTERNOON INTO TOMORROW NIGHT. && .MARINE...INCREASING SOUTHERLY WINDS WILL GENERATE WAVES HAZARDOUS TO SMALL CRAFT LATE TOMORROW MORNING THROUGH WEDNESDAY EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/TDH
Hazardous weather outlook, Feb 22, 2:41 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CST TUE FEB 22 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 241 PM CST TUE FEB 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-232045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 241 PM CST TUE FEB 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MPC/TDH
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.